Alert archive / Missouri / Tornado Warnings in 2023
Tornado Warning 53, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 29, 2023, 10:26 AM CDT for Clark County, Scotland County, Missouri; Lee County, Van Buren County, Iowa; Hancock County, Illinois. It was in force for 34 min. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2023, 10:26 AM CDT (15:26 UTC)
- Expired
- Jun 29, 2023, 11:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lee County, IA, Van Buren County, IA, Hancock County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 128 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:28 AM CDT | TSTM WND DMG | Wayland, MO | 20 inch tree snapped at base. corn layed down and power lines down. |
| Jun 29, 10:28 AM CDT | TSTM WND DMG | Wayland, MO | 20 inch tree snapped at base. corn layed down and power lines down. |
| Jun 29, 10:28 AM CDT | TSTM WND DMG | Wayland, MO | 20 inch tree snapped at base. corn layed down and power lines down. |
| Jun 29, 10:28 AM CDT | TSTM WND GST 70 | Wayland, MO | tree limbs down. also dime hail. |
| Jun 29, 10:28 AM CDT | TSTM WND GST 70 | Wayland, MO | tree limbs down. also dime hail. |
| Jun 29, 10:28 AM CDT | TSTM WND GST 70 | Wayland, MO | tree limbs down. also dime hail. |
| Jun 29, 10:30 AM CDT | TSTM WND DMG | 1 Ese Keokuk, IA | EM reports widespread tree damage, with many down, snapped, and on houses. Many buildings also sustained damage or destroyed. Highways signs blown off, leaving just posts behind. Mentioned that it will be days before power will return, as many poles were down |
| Jun 29, 10:30 AM CDT | TSTM WND DMG | 1 Ese Keokuk, IA | EM reports widespread tree damage, with many down, snapped, and on houses. Many buildings also sustained damage or destroyed. Highways signs blown off, leaving just posts behind. Mentioned that it will be days before power will return, as many poles were down |
| Jun 29, 10:30 AM CDT | TSTM WND DMG | 2 Ne Hamilton, IL | Several large to very large tree branches down. Trees snapped as well. Time estimated by radar. |
| Jun 29, 10:30 AM CDT | TSTM WND DMG | 2 Ne Hamilton, IL | Several large to very large tree branches down. Trees snapped as well. Time estimated by radar. |
| Jun 29, 10:30 AM CDT | TSTM WND DMG | 2 Ne Hamilton, IL | Several large to very large tree branches down. Trees snapped as well. Time estimated by radar. |
| Jun 29, 10:32 AM CDT | TSTM WND GST 80 | 1 Ssw Mooar, IA | 70 to 80 mph wind gusts. |
| Jun 29, 10:32 AM CDT | TSTM WND GST 80 | 1 Ssw Mooar, IA | 70 to 80 mph wind gusts. |
| Jun 29, 10:32 AM CDT | TSTM WND GST 80 | 1 Ssw Mooar, IA | 70 to 80 mph wind gusts. |
| Jun 29, 10:33 AM CDT | TSTM WND DMG | 4 N Wayland, MO | Several large trees snapped. Outbuilding heavily damaged. All along County Road 197. Time estimated using radar. |
| Jun 29, 10:33 AM CDT | TSTM WND DMG | 4 N Wayland, MO | Several large trees snapped. Outbuilding heavily damaged. All along County Road 197. Time estimated using radar. |
| Jun 29, 10:33 AM CDT | TSTM WND DMG | Revere, MO | Large tree limbs down and some small objects tossed around in yard. Time estimated from radar. |
| Jun 29, 10:33 AM CDT | TSTM WND DMG | Revere, MO | Large tree limbs down and some small objects tossed around in yard. Time estimated from radar. |
| Jun 29, 10:33 AM CDT | TSTM WND DMG | Revere, MO | Large tree limbs down and some small objects tossed around in yard. Time estimated from radar. |
| Jun 29, 10:35 AM CDT | TSTM WND GST 74 | 1 E Keokuk Airport, IA | AWOS station KEOK Keokuk Arpt. |
| Jun 29, 10:35 AM CDT | TSTM WND GST 74 | 1 E Keokuk Airport, IA | AWOS station KEOK Keokuk Arpt. |
| Jun 29, 10:35 AM CDT | TSTM WND GST 74 | 1 E Keokuk Airport, IA | AWOS station KEOK Keokuk Arpt. |
| Jun 29, 10:35 AM CDT | TSTM WND GST 100 | Keokuk, IA | NWS Storm Survey observed wind damage consistent with gusts around 100 mph in Keokuk. This included dozens of large trees downed, utility poles downed, an outbuilding nearly destroyed, and a roof blown off a home. In addition, a couple mobile homes were severe |
| Jun 29, 10:35 AM CDT | TSTM WND GST 100 | Keokuk, IA | NWS Storm Survey observed wind damage consistent with gusts around 100 mph in Keokuk. This included dozens of large trees downed, utility poles downed, an outbuilding nearly destroyed, and a roof blown off a home. In addition, a couple mobile homes were severe |
| Jun 29, 10:38 AM CDT | TSTM WND GST 60 | 3 Ne Hamilton, IL | cannot see neighbors house. |
| Jun 29, 10:38 AM CDT | TSTM WND GST 60 | 3 Ne Hamilton, IL | cannot see neighbors house. |
| Jun 29, 10:38 AM CDT | TSTM WND GST 60 | 3 Ne Hamilton, IL | cannot see neighbors house. |
| Jun 29, 10:40 AM CDT | TSTM WND DMG | Montrose, IA | Dozens of large trees downed throughout town. Peak winds consistent with 90 to 100 mph. Time estimated. |
| Jun 29, 10:40 AM CDT | TSTM WND DMG | Montrose, IA | Dozens of large trees downed throughout town. Peak winds consistent with 90 to 100 mph. Time estimated. |
| Jun 29, 10:40 AM CDT | TSTM WND DMG | Montrose, IA | time estimated. 70 to 80 mph wind gusts with trees and power lines down. |
| Jun 29, 10:40 AM CDT | TSTM WND DMG | Montrose, IA | time estimated. 70 to 80 mph wind gusts with trees and power lines down. |
| Jun 29, 10:40 AM CDT | TSTM WND DMG | Nauvoo, IL | major tree damage reported throughout town. |
| Jun 29, 10:40 AM CDT | TSTM WND DMG | Nauvoo, IL | major tree damage reported throughout town. |
| Jun 29, 10:40 AM CDT | TSTM WND DMG | Nauvoo, IL | major tree damage reported throughout town. |
| Jun 29, 10:40 AM CDT | TSTM WND GST 100 | Montrose, IA | NWS Storm Survey found damage to dozens of large trees and utility poles consistent with peak wind gusts of 90 to 100 mph throughout the town. |
| Jun 29, 10:40 AM CDT | TSTM WND GST 100 | Montrose, IA | NWS Storm Survey found damage to dozens of large trees and utility poles consistent with peak wind gusts of 90 to 100 mph throughout the town. |
| Jun 29, 10:43 AM CDT | TSTM WND DMG | Ferris, IL | *** 2 INJ *** Corrects previous tstm wnd dmg report from Ferris. Roof ripped off of mobile home, EM confirmed two injuries. Time estimated from radar. |
| Jun 29, 10:43 AM CDT | TSTM WND DMG | Ferris, IL | *** 2 INJ *** Corrects previous tstm wnd dmg report from Ferris. Roof ripped off of mobile home, EM confirmed two injuries. Time estimated from radar. |
| Jun 29, 10:43 AM CDT | TSTM WND DMG | Ferris, IL | Roof ripped off of mobile home, several injuries per EM. Time estimated from radar. |
| Jun 29, 10:44 AM CDT | TSTM WND DMG | Adrian, IL | Corrects timing of previous tstm wnd dmg report from Adrian. Communication tower bent over. Winds estimated around 120 mph. |
| Jun 29, 10:44 AM CDT | TSTM WND DMG | Adrian, IL | Corrects timing of previous tstm wnd dmg report from Adrian. Communication tower bent over. Winds estimated around 120 mph. |
| Jun 29, 10:44 AM CDT | TSTM WND DMG | Ferris, IL | Several power poles snapped near base. Estimated winds around 120 mph. |
| Jun 29, 10:44 AM CDT | TSTM WND DMG | Ferris, IL | Several power poles snapped near base. Estimated winds around 120 mph. |
| Jun 29, 10:45 AM CDT | TSTM WND DMG | Keokuk, IA | trees down on rainbow dr. |
| Jun 29, 10:45 AM CDT | TSTM WND DMG | Keokuk, IA | trees down on rainbow dr. |
| Jun 29, 10:45 AM CDT | TSTM WND GST 100 | 1 E Adrian, IL | Grain bin destroyed and rolled into field. Winds estimated at 100 MPH. Time estimated based on radar. |
| Jun 29, 10:45 AM CDT | TSTM WND GST 100 | 1 E Adrian, IL | Grain bin destroyed and rolled into field. Winds estimated at 100 MPH. Time estimated based on radar. |
| Jun 29, 10:53 AM CDT | TSTM WND DMG | 1 Nne Fort Madison, IA | tree limbs down. estimated 80 MPH winds. |
| Jun 29, 10:53 AM CDT | TSTM WND DMG | 1 Nne Fort Madison, IA | tree limbs down. estimated 80 MPH winds. |
| Jun 29, 10:53 AM CDT | TSTM WND DMG | 1 Nne Fort Madison, IA | tree limbs down. estimated 80 MPH winds. |
| Jun 29, 10:53 AM CDT | TSTM WND DMG | 2 Se Ferris, IL | Several trees across roadway. |
| Jun 29, 10:53 AM CDT | TSTM WND DMG | 2 Se Ferris, IL | Several trees across roadway. |
| Jun 29, 10:53 AM CDT | TSTM WND DMG | 2 Se Ferris, IL | Several trees across roadway. |
| Jun 29, 10:58 AM CDT | TSTM WND GST 80 | 4 E Colusa, IL | time estimated by radar. |
| Jun 29, 10:58 AM CDT | TSTM WND GST 80 | 4 E Colusa, IL | time estimated by radar. |
| Jun 29, 10:58 AM CDT | TSTM WND GST 80 | 4 E Colusa, IL | time estimated by radar. |
| Jun 29, 11:00 AM CDT | TSTM WND DMG | 2 Sw Adrian, IL | Full size barn flattened to ground, full size trees up rooted laying to the east. |
| Jun 29, 11:00 AM CDT | TSTM WND DMG | 2 Sw Adrian, IL | Full size barn flattened to ground, full size trees up rooted laying to the east. |
| Jun 29, 11:00 AM CDT | TSTM WND DMG | 2 Sw Adrian, IL | Full size barn flattened to ground, full size trees up rooted laying to the east. |
| Jun 29, 11:00 AM CDT | TSTM WND DMG | Carthage, IL | Extensive tree damage throughout town. winds were strong for about 20 minutes beginning around 11 am. time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 5:49 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
628
WFUS53 KDVN 291526
TORDVN
ILC067-IAC111-177-MOC045-199-291600-
/O.NEW.KDVN.TO.W.0053.230629T1526Z-230629T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
1026 AM CDT Thu Jun 29 2023
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Northern Hancock County in west central Illinois...
Southeastern Van Buren County in southeastern Iowa...
Lee County in southeastern Iowa...
Northeastern Scotland County in northeastern Missouri...
Clark County in northeastern Missouri...
* Until 1100 AM CDT.
* At 1025 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Peaksville, or near Kahoka, moving northeast at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
St. Francisville, Argyle and Vincennes around 1030 AM CDT.
Donnellson, New Boston, Charleston, Lee County Fairgrounds and
Summitville around 1035 AM CDT.
Nauvoo, Montrose, Franklin, Nauvoo State Park, Wilson Lake, Bluff
Park and Galland around 1040 AM CDT.
Fort Madison, Niota, Fort Madison Municipal Arpt and Sawyer around
1045 AM CDT.
Other locations in the path of this tornadic thunderstorm include
Denmark, Colusa, Pontoosuc, Wever, Augusta and Dallas City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This storm has a history of producing tornadoes. For your safety,
seek shelter now!
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4033 9195 4059 9197 4077 9141 4077 9129
4075 9128 4075 9125 4071 9121 4071 9118
4072 9118 4066 9114 4064 9118 4064 9113
4037 9099
TIME...MOT...LOC 1525Z 244DEG 56KT 4050 9169
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gunkel2 follow-up statements
024
WWUS53 KDVN 291536
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1036 AM CDT Thu Jun 29 2023
MOC199-291545-
/O.CAN.KDVN.TO.W.0053.000000T0000Z-230629T1600Z/
Scotland MO-
1036 AM CDT Thu Jun 29 2023
...THE TORNADO WARNING FOR NORTHEASTERN SCOTLAND COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
LAT...LON 4034 9174 4063 9184 4077 9141 4077 9129
4075 9128 4075 9125 4071 9121 4071 9118
4072 9118 4066 9114 4064 9118 4064 9113
4037 9099
TIME...MOT...LOC 1535Z 270DEG 56KT 4056 9149
$$
ILC067-IAC111-177-MOC045-291600-
/O.CON.KDVN.TO.W.0053.000000T0000Z-230629T1600Z/
Hancock IL-Van Buren IA-Lee IA-Clark MO-
1036 AM CDT Thu Jun 29 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR NORTHERN
HANCOCK...SOUTHEASTERN VAN BUREN...LEE AND CENTRAL CLARK COUNTIES...
At 1035 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
New Boston, or near Nauvoo, moving east at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Nauvoo, Nauvoo State Park, Bluff Park, Galland, Sandusky and Camp
Eastman around 1040 AM CDT.
Fort Madison, Niota and Fort Madison Municipal Arpt around 1045 AM
CDT.
Other locations in the path of this tornadic thunderstorm include
Dallas City, Ferris, Colusa, Adrian, Pontoosuc and Burnside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This storm has a history of producing tornadoes. Seek shelter now!
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4034 9174 4063 9184 4077 9141 4077 9129
4075 9128 4075 9125 4071 9121 4071 9118
4072 9118 4066 9114 4064 9118 4064 9113
4037 9099
TIME...MOT...LOC 1535Z 270DEG 56KT 4056 9149
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gunkel918
WWUS53 KDVN 291547
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1047 AM CDT Thu Jun 29 2023
IAC177-MOC045-291557-
/O.CAN.KDVN.TO.W.0053.000000T0000Z-230629T1600Z/
Van Buren IA-Clark MO-
1047 AM CDT Thu Jun 29 2023
...THE TORNADO WARNING FOR SOUTHEASTERN VAN BUREN AND CENTRAL CLARK
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
west central Illinois...southeastern Iowa...and northeastern
Missouri.
LAT...LON 4036 9145 4038 9142 4038 9144 4037 9146
4038 9146 4070 9162 4077 9141 4077 9129
4075 9128 4075 9125 4071 9121 4071 9118
4072 9118 4066 9114 4064 9118 4064 9113
4037 9099 4035 9145
TIME...MOT...LOC 1547Z 270DEG 56KT 4063 9126
$$
ILC067-IAC111-291600-
/O.CON.KDVN.TO.W.0053.000000T0000Z-230629T1600Z/
Hancock IL-Lee IA-
1047 AM CDT Thu Jun 29 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR NORTHERN
HANCOCK AND CENTRAL LEE COUNTIES...
At 1047 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Niota, or near Fort Madison, moving east at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Dallas City and Colusa around 1050 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This storm has a history of producing tornadoes. Seek shelter now!
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4036 9145 4038 9142 4038 9144 4037 9146
4038 9146 4070 9162 4077 9141 4077 9129
4075 9128 4075 9125 4071 9121 4071 9118
4072 9118 4066 9114 4064 9118 4064 9113
4037 9099 4035 9145
TIME...MOT...LOC 1547Z 270DEG 56KT 4063 9126
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GunkelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 29, 9:08 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 29, 9:08 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 908 AM CDT Thu Jun 29 2023 .UPDATE... Issued at 900 AM CDT Thu Jun 29 2023 Latest water vapor and IR satellite loops show MCS progressing east near the IA/MO border, with storms becoming more organized to our southwest and moving in a little faster than originally forecast. Have expanded severe watch 413, two tier of counties north until 18z. All hazards will be possible, with tornado threat tied to storm proximity to warm front across southeast IA, northeast MO, and west central IL. && .SHORT TERM...(Today and tonight) Issued at 241 AM CDT Thu Jun 29 2023 Key Messages: 1. There is an enhanced or level 3 out of 5 risk of severe thunderstorms today across eastern Iowa into western Illinois. The main threats are damaging winds and large hail. 2. Wildfire smoke and haze will diminish through the day. 3. High temperatures were lowered for today due to the threat of storms. Discussion: At 2 AM, a warm front was draped across northern Missouri then it turns southeastward across far eastern Missouri and into the lower Mississippi Valley. Scattered showers and storms have developed across southern Wisconsin into northern Illinois. Temperatures at 2 AM ranged from the upper 60s to lower 70s. Dewpoints were in the 60s across the area. Further to the west across western Nebraska, a potential Mesoscale Convective System (MCS) is developing early this morning along the theta gradient across the Plains and along +14*C isotherm at 700 MB. The forecast revolves largely around the potential for the MCS across the Plains to move eastward along the 700 MB +14*C cap across the Plains this would track across southern Iowa or northern Missouri later this morning into the afternoon. Timing remains a concern given its current slower speed. Some models time this system into the area mid morning and exiting by mid afternoon. A distance/timing tool on the current speed moves it into the area during the early afternoon and exiting during the early evening. Models soundings have been showing elevated CAPE across the area with very large CAPE values profiles this afternoon especially across southern Iowa. The main threat area is forecast to be along and south of Interstate 80. The potential exits for damaging winds if a mature MCS develops along with a tornado or two. Based on the soundings, there is also the risk of large hail with any elevated storms that develop ahead of the MCS. Due to the potential precipitation shield and clouds associated with this storm system, high temperatures for today were reduced by several degrees. Have high temperatures in the mid to upper 80s across the area today. These may need to be further adjusted lower. Additionally, smoke and haze is forecast to clear today as winds turn to the west. .LONG TERM...(Friday through Wednesday) Issued at 241 AM CDT Thu Jun 29 2023 Key Message 1. Low confidence placement of QPF continues into the weekend, in an otherwise active pattern, where the zonal flow transitions to a temporarily cut off mid level low pressure. The 00z model suite has remained consistent in showing the Friday night through Sunday period with the highest pops within the forecast. This is probably the best period to look at for widespread QPF within our forecast, as the forcing is slower moving, and it appears that there will be little capping in that period with the upper low position near Iowa. Highs remain rather warm, and those temperatures may be a bit too bullish, but highs in the mid- upper 80s to near 90 are forecast Friday and Saturday, with cooler highs under cloud cover Sunday (70s-80s). Looking at early to mid week including the 4th of July, a return to warm readings in the upper 80s to low 90s is anticipated, with a low chance for showers and thunderstorms. ERVIN && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 549 AM CDT Thu Jun 29 2023 MVFR to IFR visibilities are forecast this morning with visibilties between 1 to 3 miles as persistent smoke and haze remain across the area. A cluster of thunderstorms currently moving into eastern Nebraska, northwest Missouri and far southwest Iowa is forecast to move eastward across the area late this morning and through the afternoon. There is still the possibilty that these storms may stay to our south or at least south of KCID and KDBQ. MVFR to IFR visibilties are possible in the strongest showers and storms. In the wake of these storms, expect VFR conditions to prevail. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Gross SHORT TERM...Cousins LONG TERM...Ervin AVIATION...Cousins
Hazardous weather outlook, Jun 29, 3:18 AM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 318 AM CDT Thu Jun 29 2023 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 318 AM CDT Thu Jun 29 2023 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is an enhanced or level 3 out of 5 risk of severe thunderstorms along and south of Interstate 80. There is slight or level 2 out of 5 risk form Interstate 80 to Highway 30 and a marginal or level 1 risk north of that. A line of thunderstorms is forecast to move into the area by late morning and move eastward across the area. The main threats today are damaging winds, large hail, and a tornado or two. This line of storms may move quickly across the area. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Daily thunderstorm chances continue through the weekend. The storm prediction center is forecasting a level 2, slight risk for severe storms over locations south of Highway 34 in west central Illinois and northeast Missouri. With a level 1 marginal risk in areas along and south of Interstate 80. The primary risk appears to be damaging winds Friday. Strong storms may again be possible south of Highway 34 on Saturday. While many locations do need significant rain, some locations may see heavy rainfall amounts, especially south of Highway 34 in the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. DC/AE
In the hours before
Special weather statement, Jun 29, 8:54 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
854 AM CDT Thu Jun 29 2023
IAZ098-291445-
Van Buren IA-
854 AM CDT Thu Jun 29 2023
...A strong thunderstorm will impact portions of central Van Buren
County through 945 AM CDT...
At 854 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leando, or 12 miles east of Bloomfield, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Leando around 905 AM CDT.
Douds around 910 AM CDT.
Other locations in the path of this storm include Keosauqua,
Birmingham, Bentonsport/Vernon and Stockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Iowa.
&&
LAT...LON 4083 9218 4090 9190 4085 9178 4069 9184
4072 9218
TIME...MOT...LOC 1354Z 255DEG 27KT 4077 9219
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GibbsLocal storm report, Jun 29, 9:24 AM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
924 AM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM Hail 2 SSE Selma 40.84N 92.14W
06/29/2023 E1.00 inch Van Buren IA Trained Spotter
relayed by another spotter.
&&Local storm report, Jun 29, 10:09 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1009 AM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM Tstm Wnd Gst South Gorin 40.36N 92.02W
06/29/2023 E70 MPH Scotland MO Fire Dept/Rescue
60 to 70 mph winds estimated. zero
visibility.
&&Local storm report, Jun 29, 10:12 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1012 AM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM Tornado South Gorin 40.36N 92.02W
06/29/2023 Scotland MO Law Enforcement
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:29 AM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 46 min |
| Jun 29, 9:55 AM CDT | Tornado Warning | DVN | Scotland | 35 min |
| Jun 29, 10:08 AM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 52 min |
| Jun 29, 10:46 AM CDT | Severe Thunderstorm Warning | DVN | Clark | 59 min |
| Jun 29, 8:54 AM CDT | Special Weather Statement | DVN | Van Buren | 51 min |
| Jun 29, 9:01 AM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 44 min |
| Jun 29, 9:37 AM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 38 min |
| Jun 29, 10:10 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Louisa, Washington | 50 min |
| Jun 29, 10:57 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Louisa, Washington | 33 min |
| Jun 29, 11:12 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa, Muscatine | 48 min |
| Jun 29, 11:47 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 43 min |
| Jun 29, 10:53 AM CDT | Tornado Warning | DVN | Hancock, McDonough, Warren | 37 min |
| Jun 29, 11:01 AM CDT | Tornado Warning | DVN | Hancock, Henderson, McDonough, Warren | 29 min |
| Jun 29, 2:06 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 39 min |
| Jun 29, 2:09 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 51 min |
| Jun 29, 2:14 PM CDT | Tornado Warning | DVN | Bureau | 20 min |
Nearby
Tornado Warnings in Missouri, 2023Tornado Warnings in Iowa, 2023Tornado Warnings in Illinois, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.